Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2012, 2:34 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:34 PM CST (20:34 UTC)
- Expired
- Mar 2, 2012, 3:00 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:41 PM CST | HAIL 1.25 | 5 Se Shelbyville, TN | EMERGENCY MANAGEMENT REPORTED LARGE HAIL 5 MILES SOUTHEAST OF SHELBYVILLE. |
| Mar 2, 2:45 PM CST | HAIL 1 | Wartrace, TN | SPOTTER REPORTED ONE INCH HAIL AT WARTRACE. |
| Mar 2, 2:52 PM CST | HAIL 1.75 | 6 Ene Wartrace, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS54 KOHX 022034
SVROHX
TNC003-031-022100-
/O.NEW.KOHX.SV.W.0032.120302T2034Z-120302T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CST
* AT 229 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
PETERSBURG...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...
TULLAHOMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3533 8647 3536 8649 3535 8654 3537 8658
3562 8631 3541 8602 3533 8619 3533 8626
3535 8625 3536 8628 3541 8627 3537 8633
3536 8633 3534 8640 3532 8642
TIME...MOT...LOC 2034Z 226DEG 37KT 3531 8648
$$
FORECASTER:BOYD1 follow-up statement
366
WWUS54 KOHX 022048
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CST FRI MAR 2 2012
TNC003-031-022100-
/O.CON.KOHX.SV.W.0032.000000T0000Z-120302T2100Z/
BEDFORD TN-COFFEE TN-
248 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
COFFEE AND EAST CENTRAL BEDFORD COUNTIES UNTIL 300 PM CST...
AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES EAST OF SHELBYVILLE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN COFFEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3547 8645 3561 8632 3562 8631 3545 8608
3536 8625 3538 8628 3541 8627 3539 8630
TIME...MOT...LOC 2047Z 223DEG 79KT 3552 8624
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:47 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 2, 12:47 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CST FRI MAR 2 2012 .MESOSCALE UPDATE...MID TN CURRENTLY HAVING A LULL IN THE ACTION. CU FIELDS OVER MID TN AND TO OUR SW SHOWING RESTRAINED VERTICAL DEVELOPMENT AT THIS TIME...ALTHOUGH RADAR SHOWS SOME SPECKLED RETURNS SW OF BNA...DOWN INTO NORTH AL/MS. MAIN ACTION NOW IS OVER IL INTO SE MO AHEAD OF DRY LINE/COLD FRONT. SPECIAL 18Z UPPER AIR OBSERVATION HERE AT OHX INDICATES CONTINUES UNSTABLE CONDITIONS...BUT PROFILE IS A LITTLE DRIER AND HODOGRAPH IS A LITTLE LESS FAVORABLE FOR DISCRETE CELLS THAN OUR EARLIER DATA. A CAP IS EVIDENT AROUND 750MB...MATCHING UP WITH RADAR AND SATELLITE OBSERVATIONS. GUSTY WINDS WILL PROMOTE MIXING THIS AFTERNOON...AND LOWER DEW POINTS. THE DRYING AND CAPPING WILL LIMIT THE COVERAGE OF DISCRETE CELLS UNTIL THE FRONT OR DRY LINE MOVES CLOSER AND FORCES CONVECTIVE DEVELOPMENT. SO...WE WILL JUST HAVE TO WATCH RADAR AND SATELLITE FOR DEVELOPMENT. THE POTENTIAL FOR DISCRETE CELLS IS STILL THERE...AND IF THEY DEVELOP...THEY COULD HAVE EXPLOSIVE DEVELOPMENT. IT IS POSSIBLE OUR SEVERE WX WILL OCCUR MAINLY WITH A QLCS LATE AFTERNOON AND EARLY EVENING. WE CANNOT LET OUR GUARD DOWN YET. ANY DISCRETE CELLS WILL LIKELY PRODUCE DAMAGING WINDS...LARGE HAIL AND TORNADOES...AND THE SQUALL LINE COULD DO ALL OF THAT AS WELL. 13 && .PREV DISCUSSION... /ISSUED 1133 AM CST FRI MAR 2 2012/ UPDATE...FOR AVIATION. AVIATION... 18Z TAFS...GUSTY SSW WINDS OVER 35KT LIKELY THROUGH THE AFTERNOON AS STRONG LOW PRESSURE MOVES ACROSS THE MIDWEST. +TSRA WILL BECOME LIKELY AS THE AFTERNOON PROGRESSES WITH A SQUALL LINE EXPECTED TO CROSS THE MID TN REGION FROM ABOUT 20Z -03Z. WIDESPREAD SEVERE WX IS EXPECTED. IMPROVING CONDITIONS LATER TONIGHT. 13 PREV DISCUSSION... /ISSUED 1108 AM CST FRI MAR 2 2012/ MESOSCALE UPDATE...ROTATING STORMS FIRED UP THIS MORNING OVER OUR EASTERN COUNTIES...IN A STRONG 850 THETA E AXIS. THIS CONVECTION WILL MOVE EAST OF THE AREA SOON..AND WE HAVE A BREAK IN OUR WARNING ACTIVITY FOR PROBABLY 2 HOURS. GUSTY SSW WINDS TO 40 MPH WILL DEVELOP ACROSS THE MID STATE UNDER PARTLY SUNNY SKIES. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH THE DAY. ISOLATED TO SCATTERED CELLS ARE EXPECTED TO DEVELOP FROM THE WEST EARLY AFTERNOON...WITH RAPID INTENSIFICATION. WE REMAIN UNDER A HIGH RISK ALONG AND NORTH OF I 40...AND A MODERATE RISK SOUTH OF I 40. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE ALL POSSIBLE. THE COVERAGE OF STORMS WILL INCREASE RAPIDLY AFTER 3 PM...WITH A QLCS EVENTUALLY DEVELOPING. THE GREATEST CONCENTRATION OF HEAVY STORMS WILL COME TOGETHER OVER EASTERN SECTIONS...AND THE RAIN COULD BE QUITE HEAVY FOR A WHILE. A FLASH FLOOD WATCH WILL BE ISSUED FOR THIS POTENTIAL. 13 PREV DISCUSSION... /ISSUED 918 AM CST FRI MAR 2 2012/ UPDATE...VERY BUSY ALREADY WITH STORMS FIRING UP...WATCH COMING SOON...AND VARIOUS UPDATES NEEDED. FIRST UPDATE ALREADY OUT TO EXPAND WIND ADVISORY ALL ZONES AND ADJUST VARIOUS TRENDS. FORECAST WIND FIELDS SUPPORT WIDESPREAD GRADIENT GUSTS OVER 35 OR 40 MPH ACROSS THE AREA. WE ARE ALSO CONSIDERING A FLASH FLOOD WATCH EAST HALF. 13 PREV DISCUSSION.../ISSUED 412 AM CST FRI MAR 2 2012/ WARM FRONT CURRENTLY LIFTING NORTHWARD ACROSS THE MID STATE. DEWPOINT GRADIENT IS QUITE IMPRESSIVE WITH 36F AT BNA AND 62F AT HSV AT 2 AM. WEAK SPEED CONVERGENCE WILL ACCOMPANY THE WARM FRONT PASSAGE. THUS...A FEW SHOWERS WILL SPREAD NORTHWARD THIS MORNING. DURING THE DAY TODAY...PROG SOUNDINGS SHOWING VERY DRY AIR FROM 700MB UPWARD THROUGH MUCH OF THE DAY. MEANWHILE...LOWER LEVELS WILL BECOME INCREASINGLY UNSTABLE. WITH THE OVERALL AIRMASS DEPTH BEING ON THE DRY SIDE...IT LOOKS AS THOUGH MORE IN THE WAY OF SCATTERED CONVECTION CAN BE EXPECTED THROUGH THE MORNING AND EARLY AFTERNOON. THEN...AS WE WARM UP...THE ADDED INSTABILITY WILL WORK IN FAVOR OF MORE LINEAR AND ORGANIZED CONVECTION. THE POSITIONING OF THE COLD FRONT LOOKS AS THOUGH IT WILL MOVE THROUGH THE NASHVILLE AREA AROUND 7 OR 8 PM TONIGHT. MUCH OF THE FORCING WILL RESIDE A FEW HOURS AHEAD OF THE FROPA. SUMMING THIS ALL TOGETHER...IT LOOKS TO ME AS THOUGH SCATTERED CONVECTION WILL OCCUR ACROSS MIDDLE TN THIS MORNING AND INTO THE EARLY AFTERNOON. THEN...COVERAGE WILL INCREASE ACROSS EASTERN ZONES IN THE AFTERNOON AS THE CAP BUSTS. MY POPS FOR TODAY WILL RANGE FROM 50 ACROSS THE WEST TO 70 PLATEAU. I WILL LEAN HEAVILY TOWARD ISC GRIDS AND ADJUST ACCORDINGLY. AS FOR THE SEVERE POTENTIAL...WITH TEMPS EXPECTING TO WARM UP TO NEAR 80 FOR MUCH OF THE AREA WEST OF THE PLATEAU...INSTABILITIES IN THE LOWER LEVELS WILL INCREASE QUITE SUFFICIENTLY TO SUPPORT THE SEVERE STORM DEVELOPMENT. FURTHERMORE...50-55 KT LOW LEVEL JET WITH 0-3KM HELICITY VALUES AROUND 250 - 300 IN THE LATE AFTERNOON WILL PROVIDE AMPLE LOW LEVEL SHEAR. WILL THEREFORE INCLUDE THE MENTION OF SEVERE STORMS IN THE FCST...WITH AFT WORDING USED...LATE AFT/EARLY EVE PLATEAU. VERY LOW LCL LEVELS WILL SUPPORT ISOLATED TORNADIC CONDITIONS. AGAIN...AT THIS POINT IN TIME...THE TIMING OF THE SEVERE WEATHER LOOKS AS THOUGH IT WILL OCCUR FROM NOON-4PM WEST...2P-6P CENTRAL...AND 4P-8P FOR THE EASTERN PLATEAU. SCT SEVERE CONVECTION WEST...WITH LINEAR FORMATION AND BETTER ORGANIZATION ACROSS OUR EAST AS WE GAIN ADDITIONAL HEATING. OTHERWISE...TIGHT GRADIENT TODAY WITH WIND ADVISORY CRITERIA ALONG OUR WESTERN QUARTER. WILL GO AHEAD AND INCLUDE A WIND ADVISORY FOR THAT AREA. AFTER TONIGHT'S FROPA....COOLER AND MORE SEASONAL WEATHER WILL RETURN. A QUICK MOVING DISTURBANCE WITH THE NW FLOW WILL BRING A CHANCE OF SHOWERS FOR SUNDAY. FOR THE NEAR TERM TEMPS...WILL UNDERCUT THE MAV HIGH TEMPS THROUGH SUNDAY BY A FEW DEGREES. IN THE EXT FCST...WE WILL HAVE DRY WEATHER WITH A WARMING TREND AS WEAK UPPER RIDGING DOMINATES. NEXT STORM SYSTEM WILL NOT EFFECT THE AREA UNTIL NEXT WEEKEND. AGAINST THE MEX GUIDANCE...I WILL INCLUDE A SLIGHT UNDERCUT FOR THE FIRST HALF OF THE EXTENDED. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH UNTIL 10 PM CST THIS EVENING FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. &&
Hazardous weather outlook, Mar 2, 7:26 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 726 AM CST FRI MAR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 726 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT. THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE. A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Mar 2, 9:00 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CST FRI MAR 2 2012
TNZ095-021530-
GILES-
900 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...
AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF LEXINGTON...OR 30 MILES
SOUTH OF PULASKI...MOVING NORTHEAST AT 50 MPH. THIS STORM IS ON
TRACK TOWARD LINCOLN COUNTY BUT MAY TRY AND CLIP THE SOUTHEAST
CORNER OF GILES COUNTY. THE NATIONAL WEATHER SERVICE IN NASHVILLE IS
CLOSELY MONITORING THIS STORM.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8710 3508 8705 3517 8683 3504 8683
3500 8683 3499 8684 3499 8703
BOYDSpecial weather statement, Mar 2, 9:17 AM CST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 AM CST FRI MAR 2 2012
TNZ095-021545-
GILES-
917 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...
AT 910 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ARDMORE...OR 25 MILES SOUTH
OF PULASKI...MOVING NORTHEAST AT 40 MPH. THE BULK OF THIS STORM WILL
REMAIN SOUTH AND EAST OF GILES COUNTY BUT THE FAR SOUTHEAST PART OF
GILES COUNTY...AROUND ARDMORE AND ELKTON COULD GET CLIPPED WITH
GUSTY WINDS AND SMALL HAIL.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8690 3504 8684 3503 8683 3500 8683
3499 8684 3499 8690
BOYDLocal storm report, Mar 2, 9:25 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HEAVY RAIN ALEXANDRIA 36.08N 86.03W
03/02/2012 M0.00 INCH DEKALB TN TRAINED SPOTTER
COCORAHS OBSERVER/SPOTTER 1.16 IN 15 MIN 0855 - 0910
&&
RETLocal storm report, Mar 2, 12:27 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FUNNEL CLOUD 2 ESE COOKEVILLE 36.15N 85.46W
03/02/2012 PUTNAM TN EMERGENCY MNGR
PUTNAM COUNTY EMA RELAYED VIDEO OF FUNNEL CLOUD ON EAST
SIDE OF COOKEVILLE
&&
SHAMBURGERSpecial weather statement, Mar 2, 1:36 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 PM CST FRI MAR 2 2012
TNZ009>011-029>034-063>066-075-077>080-022030-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DE
KALB-FENTRESS-GRUNDY-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-
TROUSDALE-VAN BUREN-WARREN-WHITE-
136 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DE KALB...FENTRESS...GRUNDY...JACKSON...
MACON...OVERTON...PICKETT...PUTNAM...SMITH...TROUSDALE...VAN BUREN...
WARREN AND WHITE COUNTIES...
AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS ACROSS NORTH ALABAMA. THIS ACTIVITY WILL MOVE
RAPIDLY NORTHEAST INTO MIDDLE TENNESSEE DURING THE NEXT HOUR.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3620 8491 3584 8474 3576 8525 3552 8559
3538 8549 3521 8574 3539 8628 3541 8627
3537 8662 3568 8651 3567 8651 3563 8625
3596 8615 3597 8602 3635 8623 3630 8626
3631 8627 3664 8616 3660 8477 3640 8466
BBOYDLocal storm report, Mar 2, 2:03 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM NON-TSTM WND GST NASHVILLE 36.17N 86.78W
03/02/2012 M53 MPH DAVIDSON TN EMERGENCY MNGR
STRONG WINDS, MEASURED AT 53 MPH AT VANDERBILT MEDICAL
CENTER. POWERLINES BLOWN DOWN IN THE NASHVILLE AREA.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:00 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
| Mar 2, 5:05 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 25 min |
| Mar 2, 5:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 18 min |
| Mar 2, 6:00 AM CST | Special Weather Statement | OHX | Davidson | 15 min |
| Mar 2, 6:33 AM CST | Special Weather Statement | OHX | Trousdale | 12 min |
| Mar 2, 6:37 AM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 23 min |
| Mar 2, 6:59 AM CST | Special Weather Statement | OHX | Clay, Macon | 16 min |
| Mar 2, 8:25 AM CST | Special Weather Statement | OHX | Rutherford | 20 min |
| Mar 2, 9:00 AM CST | Special Weather Statement | OHX | Giles | 30 min |
| Mar 2, 9:05 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 10 min |
| Mar 2, 9:27 AM CST | Tornado Warning | OHX | DeKalb, Overton, Putnam, White | 33 min |
| Mar 2, 9:51 AM CST | Tornado Warning | OHX | Coffee, Grundy, Warren | 24 min |
| Mar 2, 9:58 AM CST | Tornado Warning | OHX | Fentress, Overton, Putnam | 32 min |
| Mar 2, 10:12 AM CST | Tornado Warning | OHX | Coffee, Grundy, Van Buren, Warren | 33 min |
| Mar 2, 11:12 AM CST | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 10 hr |
| Mar 2, 1:36 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 12 more | 54 min |
| Mar 2, 1:51 PM CST | Severe Thunderstorm Warning | OHX | Giles | 24 min |
| Mar 2, 2:03 PM CST | Tornado Warning | OHX | Giles | 27 min |
| Mar 2, 2:27 PM CST | Tornado Warning | OHX | Grundy | 33 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | OHX | Giles | 20 min |
| Mar 2, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Humphreys | 44 min |
| Mar 2, 2:52 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 38 min |
| Mar 2, 3:01 PM CST | Tornado Warning | OHX | Benton, Dickson, Hickman, Humphreys | 44 min |
| Mar 2, 3:22 PM CST | Tornado Warning | OHX | Grundy | 23 min |
| Mar 2, 3:33 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 42 min |
| Mar 2, 3:36 PM CST | Tornado Warning | OHX | Grundy | 39 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 37 min |
| Mar 2, 3:42 PM CST | Tornado Warning | OHX | Coffee, Grundy | 32 min |
| Mar 2, 3:47 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 28 min |
| Mar 2, 3:58 PM CST | Tornado Warning | OHX | Wayne | 32 min |
| Mar 2, 4:10 PM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 50 min |
| Mar 2, 4:18 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 2, 4:24 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale and 1 more | 51 min |
| Mar 2, 4:40 PM CST | Tornado Warning | OHX | Giles, Lawrence, Wayne | 35 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 32 min |
| Mar 2, 4:43 PM CST | Tornado Warning | OHX | DeKalb, Jackson, Putnam, Smith, Trousdale, Wilson | 32 min |
| Mar 2, 4:57 PM CST | Tornado Warning | OHX | Maury | 33 min |
| Mar 2, 5:02 PM CST | Tornado Warning | OHX | Giles, Lawrence, Marshall, Maury | 28 min |
| Mar 2, 5:13 PM CST | Tornado Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 47 min |
| Mar 2, 5:23 PM CST | Tornado Warning | OHX | Marshall, Maury, Williamson | 21 min |
| Mar 2, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 34 min |
| Mar 2, 5:28 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury | 23 min |
| Mar 2, 5:40 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 50 min |
| Mar 2, 5:41 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 34 min |
| Mar 2, 5:44 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 46 min |
| Mar 2, 5:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 28 min |
| Mar 2, 5:54 PM CST | Tornado Warning | OHX | Fentress, Overton, Pickett | 36 min |
| Mar 2, 5:59 PM CST | Tornado Warning | OHX | Giles, Lawrence, Marshall, Maury | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.